Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Pendleton, OR

April 23, 20125 counties in Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Apr 23, 2012, 6:23 PM PDT for 5 counties in Oregon. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2012, 6:23 PM PDT (01:23 UTC)
Expired
Apr 23, 2012, 7:28 PM PDT
In force
65 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Gilliam County, OR, Jefferson County, OR, Sherman County, OR, Wasco County, OR, Wheeler County, OR

The radar

The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:26 PM PDTHAIL 0.753 Nw Ashwood, OR
Apr 23, 6:30 PM PDTHAIL 1Fossil, ORHAIL DAMAGE TO RECREATIONAL VEHICLE IN FOSSIL.
Apr 23, 7:00 PM PDTHAIL 1Clarno, ORPUBLIC REPORTED HAIL UP TO 1 INCH IN DIAMETER AND WINDS OF 40 TO 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS56 KPDT 240123
SVRPDT
ORC021-031-055-065-069-240230-
/O.NEW.KPDT.SV.W.0001.120424T0123Z-120424T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
623 PM PDT MON APR 23 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN CENTRAL OREGON...
  NORTHWESTERN WHEELER COUNTY IN CENTRAL OREGON...
  SOUTHWESTERN GILLIAM COUNTY IN NORTH CENTRAL OREGON...
  SOUTHERN SHERMAN COUNTY IN NORTH CENTRAL OREGON...
  SOUTHEASTERN WASCO COUNTY IN NORTH CENTRAL OREGON...

* UNTIL 730 PM PDT

* AT 619 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 7 MILES WEST OF ASHWOOD...OR 32 MILES NORTH OF
  PRINEVILLE...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLARNO AND KENT

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4542 12068 4498 12012 4463 12084 4503 12126
TIME...MOT...LOC 0123Z 223DEG 28KT 4479 12085

$$

JS
2 follow-up statements
491 
WWUS56 KPDT 240200
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
700 PM PDT MON APR 23 2012

ORC021-031-055-065-069-240230-
/O.CON.KPDT.SV.W.0001.000000T0000Z-120424T0230Z/
JEFFERSON OR-WHEELER OR-GILLIAM OR-SHERMAN OR-WASCO OR-
700 PM PDT MON APR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR SOUTHEASTERN WASCO...SOUTHERN SHERMAN...SOUTHWESTERN GILLIAM...
NORTHWESTERN WHEELER AND NORTHEASTERN JEFFERSON COUNTIES...

AT 654 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM  THIS STORM WAS LOCATED NEAR CLARNO...OR 46 MILES NORTH 
OF PRINEVILLE...MOVING NORTHEAST AT 30 MPH TOWARD FOSSIL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENT
AND FOSSIL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4542 12068 4498 12012 4463 12084 4503 12126
TIME...MOT...LOC 0200Z 223DEG 28KT 4497 12053

$$

JS
948 
WWUS56 KPDT 240228
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
728 PM PDT MON APR 23 2012

ORC021-031-055-065-069-240238-
/O.CAN.KPDT.SV.W.0001.000000T0000Z-120424T0230Z/
JEFFERSON OR-WHEELER OR-GILLIAM OR-SHERMAN OR-WASCO OR-
728 PM PDT MON APR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASCO...SOUTHERN
SHERMAN...SOUTHWESTERN GILLIAM...NORTHWESTERN WHEELER AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...

LAT...LON 4542 12068 4498 12012 4463 12084 4503 12126
TIME...MOT...LOC 0228Z 223DEG 28KT 4516 12036

$$
JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:56 PM PDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 23, 2:56 PM PDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
256 PM PDT MON APR 23 2012

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH THURSDAY. UPPER RIDGE REMAINS OVER THE
REGION WITH A FAIRLY STRONG UPPER LEVEL TROUGH LOCATED OFFSHORE.
DEEP SOUTHERLY FLOW INTO OREGON AND WASHINGTON HAS BROUGHT DEW
POINTS UP INTO THE 50S IN MANY LOCATIONS AND THE ATMOSPHERE IS
UNSTABLE. THUNDERSTORMS ARE DEVELOPING OVER SOUTHEASTERN OREGON AND
EXPECT THESE TO MOVE NORTHWARD ACROSS THE FORECAST AREA LATER THIS
AFTERNOON INTO THE EVENING. MODELS CONTINUE TO INDICATE THE SHOWERS
AND STORMS WILL LAST INTO TONIGHT AS THE ASSOCIATED SHORT WAVE MOVES
ACROSS THE REGION. COULD SEE SOME STORMS PRODUCE GUSTY WINDS AND
HAIL GIVEN THE ATMOSPHERIC PROFILES. OVERNIGHT TEMPERATURES WILL BE
MILD WITH LOWS IN THE 50S DUE TO CLOUD COVER. THE OFFSHORE TROUGH
MOVES A LITTLE CLOSER ON TUESDAY AND THIS WILL RESULT IN COOLING
TEMPERATURES. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN.
INSTABILITY IS LESS SO STORMS SHOULD NOT BE AS STRONG AS TODAY. THE
COLD FRONT ASSOCIATED WITH THE TROUGH STARTS TO MOVE INLAND LATER
WEDNESDAY. ADDITIONAL COOLING OF TEMPERATURES IS LIKELY WITH ONE
LAST DAY OF SHOWERS AND POSSIBLE THUNDERSTORMS. EXPECT A PERIOD OF
RAIN WEDNESDAY NIGHT INTO THURSDAY MORNING WITH THE COLD FRONTAL
PASSAGE AS A STRONG TROUGH MOVES INTO THE PACIFIC NORTHWEST.
PRECIPITATION WILL CHANGE TO SHOWERS BY THURSDAY AFTERNOON.
SIGNIFICANT COOLING WILL LOWER FREEZING LEVELS TO THE POINT WHERE
SNOW IS POSSIBLE OVER THE HIGHER MOUNTAINS. BREEZY WESTERLY WINDS
POSSIBLE THURSDAY WITH THE COLD ADVECTION PATTERN.  94

.LONG TERM...THURSDAY NIGHT THROUGH SATURDAY NIGHT...CANADIAN,
ECMWF, AND GFS MODELS ARE CONSISTENT IN SHOWING A NEGATIVELY TILTED
UPPER LEVEL TROUGH LIFTING NORTH AND EXITING THE FORECAST AREA
THURSDAY NIGHT FOR WESTERLY DOWNSLOPE WINDS PRODUCING SUBSIDENCE
IMMEDIATELY EAST OF THE CASCADES, WHICH WILL RESULT IN  DRYING
CONDITIONS THURSDAY NIGHT. FRIDAY THE LEADING EDGE OF A WARM FRONT
MAKES INLAND FOR A CHANCE OF RAIN ALONG THE EAST SLOPES OF THE
CASCADES BY FRIDAY AFTERNOON. THE WARM FRONT THEN SWINGS ACROSS THE
FORECAST AREA FRIDAY NIGHT FOR A CHANCE OF RAIN SHOWERS, MAINLY IN
THE EASTERN MOUNTAINS. THE WEAK WARM FRONT PERSISTS OVER THE REGION
ON SATURDAY FOR A LOW CHANCE OF SHOWERS OVER THE MOUNTAINS. MODELS
ARE HINTING AT AN UPPER LEVEL DISTURBANCE MOVING INTO THE FORECAST
AREA SATURDAY NIGHT. HOWEVER, CONFIDENCE IS NOT HIGH WITH RESPECT TO
LIKELIHOOD FOR MEASURABLE PRECIPITATION SINCE THERE IS CONSIDERABLE
DISAGREEMENT REGARDING THE AMPLITUDE OF THE SHORT WAVE SO FOR NOW
HAVE KEPT A LOW CHANCE OF SHOWERS FOR SATURDAY NIGHT, MAINLY IN THE
EASTERN MOUNTAINS AND ALONG THE EAST SLOPES OF THE CENTRAL AND
SOUTHERN WASHINGTON CASCADES.  POLAN

SUNDAY AND MONDAY...LATEST MODELS ARE TRENDING TOWARDS A SHORTWAVE
RIDGE THAT MAY BRING DRY CONDITIONS IN DAYS 6 AND 7.  FOR NOW...WILL
LOWER POPS AND INCREASE AFTERNOON TEMPS DURING THIS PERIOD BUT WILL
AVOID GOING COMPLETELY DRY AS THE RIDGE IS FLAT.  WISTER

&&

.AVIATION...00Z...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
AN UNSTABLE ATMOSPHERE WILL ALLOW CONVECTION TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT. THIS WILL LEAD INITIALLY TO
SHOWERS AND THUNDERSTORMS DEVELOPING IN SOUTH-CENTRAL AND SOUTHEAST
OREGON BY AROUND 22Z THIS AFTERNOON. THUNDERSTORMS WILL THEN TRACK
TO THE NORTH TO NORTHEAST LATE THIS AFTERNOON THROUGH TONIGHT.
CONFIDENCE IS HIGHEST THAT THESE STORMS HAVE A GOOD CHANCE TO AFFECT
KBDN, KRDM, KPDT, AND KALW DURING THIS TIME FRAME. HOWEVER,
THUNDERSTORMS WILL LIKELY AVOID KDLS, KYKM, AND KPSC. THUNDERSTORMS
WILL DEVELOP AFTER 23Z THIS AFTERNOON OVER THE BLUE MOUNTAINS AND
MOUNTAINS IN CENTRAL AND EAST CENTRAL OREGON. BRIEF MVFR CONDITIONS
MAY OCCUR IF A HEAVY SHOWER OR A THUNDERSTORM MOVES DIRECTLY OVER A
TAF SITE. WINDS WILL GENERALLY REMAIN BELOW 15 KTS, ALTHOUGH
THUNDERSTORM OUTFLOW WINDS ASSOCIATED WITH GUST FRONTS COULD PRODUCE
GUSTY WINDS OF 30 TO 45 KTS FOR BRIEF PERIODS. SOME THUNDERSTORMS
MAY HAVE SMALL HAIL. IN ADDITION, MARGINAL LARGE HAIL OF AROUND 1
INCH IN DIAMETER CANNOT BE RULED OUT WITH A FEW OF THE STRONGEST
THUNDERSTORM CELLS IN CENTRAL AND EAST CENTRAL OREGON AS WELL AS
OVER THE BLUE MOUNTAINS. AT THIS POINT IT IS TOO EARLY TO PINPOINT
EXACTLY WHEN OR PRECISELY WHERE THE STRONG STORMS WILL OCCUR, BUT
KBDN AND KRDM WOULD BE THE MOST LIKELY TAF SITES TO GET LARGE HAIL
AND HIGHER WIND GUSTS IN THE VICINITY OF THUNDERSTORMS LATE THIS
AFTERNOON AND THIS EVENING.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  57  73  50  66 /  30  30  30  30
ALW  59  73  54  68 /  30  30  30  30
PSC  58  76  52  71 /  30  20  30  30
YKM  53  74  47  66 /  30  20  30  40
HRI  57  75  50  71 /  30  30  30  30
ELN  52  73  49  64 /  30  20  30  50
RDM  51  72  44  66 /  40  30  30  40
LGD  54  72  47  67 /  40  40  40  30
GCD  51  72  45  67 /  40  40  30  30
DLS  56  72  51  65 /  30  30  30  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TUESDAY : YELLOW
WEDNESDAY : YELLOW
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94/99/99/85
Hazardous weather outlook, Apr 23, 2:31 PM PDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PDT MON APR 23 2012

UPDATE TO ADD FLOOD INFORMATION

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
241415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
231 PM PDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A WEATHER SYSTEM MOVING ACROSS THE REGION WILL PRODUCE THUNDERSTORMS
LATE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS WILL CONTAIN
HAIL, GUSTY WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS TUESDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF
     THE OREGON CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS WEDNESDAY
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY AS AN UPPER LEVEL TROUGH APPROACHES THE PACIFIC NORTHWEST.
TEMPERATURES WILL BE COOLING DOWN CLOSER TO NORMAL BY WEDNESDAY.

SNOW MELT FROM THE PAST SEVERAL DAYS HAS CAUSED MOST RIVERS AND
STREAMS TO RISE. THIS COMBINED WITH RAIN OVER THE NEXT 3 DAYS WILL
CAUSE SOME RIVERS TO FLOOD. WARNINGS AND STATEMENTS HAVE BEEN
ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Apr 23, 5:43 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
543 PM PDT MON APR 23 2012

ORZ042-506-509-240145-
EAST SLOPES OF THE OREGON CASCADES OR-NORTH CENTRAL OREGON
OR-OCHOCO-JOHN DAY HIGHLANDS OR-
543 PM PDT MON APR 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASCO AND CENTRAL
JEFFERSON COUNTIES UNTIL 645 PM PDT...

AT 539 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 13
MILES NORTHWEST OF TERREBONNE...OR 18 MILES NORTHWEST OF REDMOND...
MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LAT...LON 4511 12145 4481 12070 4440 12118 4440 12167
TIME...MOT...LOC 0043Z 197DEG 23KT 4452 12131

JS
Local storm report, Apr 23, 5:46 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
546 PM PDT MON APR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             9 NW TERREBONNE         44.44N 121.29W
04/23/2012  E0.50 INCH       JEFFERSON          OR   TRAINED SPOTTER

&&

JSOLOMON
Local storm report, Apr 23, 5:47 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
547 PM PDT MON APR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             8 NW TERREBONNE         44.43N 121.28W
04/23/2012  E0.75 INCH       JEFFERSON          OR   TRAINED SPOTTER

&&

JSOLOMON

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:43 PM PDTSpecial Weather StatementPDTJefferson62 min
Apr 23, 7:32 PM PDTSpecial Weather StatementPDTGilliam, Morrow58 min
Apr 24, 1:41 PM PDTSpecial Weather StatementPDTWallowa64 min
Apr 24, 2:23 PM PDTSpecial Weather StatementPDTWallowa52 min
Apr 24, 3:13 PM PDTSpecial Weather StatementPDTWallowa47 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.